Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 227, NWS State College, PA

August 25, 20116 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 25, 2011, 3:16 AM EDT for 6 counties in Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2011, 3:16 AM EDT (07:16 UTC)
Expired
Aug 25, 2011, 4:15 AM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 12:42 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS51 KCTP 250716
SVRCTP
PAC023-027-033-035-047-081-250815-
/O.NEW.KCTP.SV.W.0227.110825T0716Z-110825T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 AM EDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  WEST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 415 AM EDT

* AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  EAST BRANCH DAM TO SOUTH BETHLEHEM...MOVING EAST AT 60 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  TRUMAN AND EMPORIUM...
  FORCE AND PENFIELD...
  MEDIX RUN AND BENEZETTE...
  S.B. ELLIOT STATE PARK AND STEVENSON DAM...
  TAMARACK AND KETTLE CREEK STATE PARK...
  KEATING AND WOODLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4146 7901 4145 7897 4151 7897 4154 7894
      4152 7810 4148 7805 4148 7760 4150 7760
      4149 7715 4074 7822 4080 7881 4113 7881
      4120 7878 4120 7872 4122 7872 4127 7876
      4137 7897 4134 7910
TIME...MOT...LOC 0716Z 273DEG 54KT 4159 7833 4096 7919

$$

FORECASTER:
1 follow-up statement
539 
WWUS51 KCTP 250755
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 AM EDT THU AUG 25 2011

PAC023-027-033-035-047-081-250815-
/O.CON.KCTP.SV.W.0227.000000T0000Z-110825T0815Z/
CAMERON PA-CLEARFIELD PA-ELK PA-CENTRE PA-LYCOMING PA-CLINTON PA-
355 AM EDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR WESTERN CLINTON...WEST CENTRAL LYCOMING...WESTERN CENTRE...
SOUTHEASTERN ELK...CLEARFIELD AND SOUTHERN CAMERON COUNTIES...

AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF TAMARACK TO
8 MILES SOUTHWEST OF TROUTVILLE...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
TAMARACK AND KETTLE CREEK STATE PARK AROUND 405 AM EDT...
KEATING AND WOODLAND AROUND 410 AM EDT...
WESTPORT AND RENOVO AROUND 415 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4148 7805 4149 7715 4074 7822 4079 7875
      4083 7882 4118 7879 4152 7811
TIME...MOT...LOC 0756Z 271DEG 47KT 4154 7777 4095 7878

$$

FORECASTER:

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:33 AM EDT, 43 minutes earlier.

Area forecast discussion, Aug 25, 2:33 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
233 AM EDT THU AUG 25 2011

.SYNOPSIS...
STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL TRACK
EAST FROM THE GREAT LAKES AND OHIO VALLEY INTO THE NORTHEAST AND
MID ATLANTIC REGION OVER THE NEXT 36 HOURS. THE COLD FRONT WILL
PUSH THROUGH THE KEYSTONE STATE TODAY BRINGING SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE WILL RETURN TO THE AREA ON FRIDAY AND
BRING FAIR AND DRY WEATHER. HURRICANE IRENE IS FORECAST TO MOVE
NORTH NEAR OR JUST OFFSHORE THE EASTERN SEABOARD...AND COULD
IMPACT EASTERN PENNSYLVANIA WITH HEAVY RAIN THIS WEEKEND. FAIR
WEATHER WILL RETURN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH 806 IN EFFECT UNTIL 6AM FOR
THE N/W MTNS. IMPRESSIVE LINE OF TSTMS WORKING SEWD FROM LAKE ERIE
EARLY THIS MORNING ALONG AXIS OF MOD INSTABILITY AND STRONG WSWLY
LLJ. VERY STRONG FLOW IN THE LOW LEVELS WILL SUPPORT ISOLATED
DAMAGING WIND THREAT IN THE MORE INTENSE BOWING LINE SEGMENTS. THE
SEVERE THREAT SHOULD DECREASE FURTHER S/E INTO THE ALLEGHENY
FOOTHILLS GIVEN WEAKER INSTABILITY. COSPA/HI RES MDL DATA SUPPORTS
THIS FCST TREND AS PCPN ENTERS THE CNTRL MTNS AROUND 09-10Z. PREVIOUS
DISCUSSION BELOW.

ANOTHER QUIET EVENING FOR NOW ACROSS CENTRAL PA...BUT NOT TOO FAR
UPSTREAM IT HAS BECOME ACTIVE AS A TROUGH PUSHING INTO THE EASTERN
GLAKS IS IGNITING A LINE OF SCATTERED STORMS FROM SOUTHERN LOWER
MICHIGAN NORTHEASTWARD INTO SOUTHERN ONTARIO. TIMING OF
DETERMINISTIC MESO MODELS BRINGS THIS INTO MY NORTHWEST COUNTIES
BY OR SHORTLY AFTER MIDNIGHT. TSTMS WILL BECOME MORE NUMEROUS AND
LIKELY ORGANIZE INTO A LINE AFTER 06Z IN THE NW...WITH POSS OF
ISOLD STRONGER WIND GUSTS AS LOW LEVEL JET INCREASES. ALONG A
KAOO-KIPT LINE PRECIP CHANCES DON/T SIGNIFICANTLY INCREASE UNTIL
AFTER 06Z AS THE BROKEN LINE OF STORMS TRACK EASTWARD...THOUGH
THESE SHOULD BE SLOWLY DIMINISHING AS THEY ENTER THE CENTRAL MTNS.
THE LOWER SUSQ WILL NOT SEE CONVECTION UNTIL AFTER 12Z.

AFTER BREEZY WINDS DIMINISH THIS EVENING...A MILDER NIGHT THAN
LAST NIGHT WILL BE IN STORE. TEMPS WILL REMAIN IN THE LOWER/MID
60S IN MOST LOCATIONS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
A STRONG UPPER TROUGH AXIS WILL SWEEP EWD ACROSS THE UPPER OH
VALLEY/ERN GRT LKS TO A NY TO VA LINE BY 00Z FRI...GRADUALLY
WEAKENING AS LEADING JET MAX/DYNAMICS ALOFT EJECT NEWD INTO SERN
CANADA. AT THE SURFACE...SWLY FLOW WILL MAINTAIN MOISTURE
FLUX/RIBBON OF 1.5-2.0 INCH PWATS AHEAD OF A COLD FRONT WHERE
MARGINAL INSTABILITY WILL MATERIALIZE DURING THE DAY. MODELS ARE
IN RELATIVELY GOOD AGREEMENT OVERALL WITH THIS SYSTEM...AND SPC
NOW HAS AN AREA OF SLIGHT RISK SVR TSTMS FROM NEAR THE EASTERN
EDGE OF OUR CWA...EASTWARD. A FAVORABLY MOIST AND INCREASINGLY
UNSTABLE AIR MASS PRECEDING FRONTAL LIFT/WAA SHOULD RESULT IN SCT
TO NMRS TSTMS. THE THREAT OF SEVERE STORMS STILL LOOKS MARGINAL
GIVEN MODEST SHEAR AND POOR MID LEVEL LAPSE RATES. THE GREATEST
RISK FOR SEVERE WEATHER IS ACRS THE LWR SUSQ VLY GIVEN
JUXTAPOSITION OF BEST INSTABILITY/HEATING AND LLVL MSTR /SFC
DEWPTS 65-70F/. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY
HEAVY RNFL GIVEN HI PWATS AND 30-40KT LLJ...BUT THIS MAY COUNTERED
TO SOME DEGREE BY PROGRESSIVE NATURE OF THE FROPA. THE EXCEPTION
MAY BE OVR SERN PA AS THE GUIDANCE SHOWS A LOCAL RNFL MAX
DEVELOPING UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET.
THEREFORE WILL NEED TO WATCH OUT FOR FLOOD/FF THREAT GIVEN WET
ANTECEDENT CONDS AND LOWER FFG VALUES. USED A GENERAL COMPROMISE
FOR QPF GIVEN GOOD MODEL AGREEMENT WITH A TILT TOWARD THE 00Z
ECMWF.

STARTING THU NIGHT...EXPECT FAIR AND DRY WEATHER TO PREVAIL ACRS
THE KEYSTONE STATE WITH SFC RIDGE AXIS ANCHORED ALONG THE ERN
LKS. FOCUS WILL THEN SHIFT TO HURRICANE IRENE OVER THE WEEKEND.

ANYWAY...WILL MONITOR THE SITUATION...AS THE AIRMASS JUST TO
THE WEST IS QUITE HOT AHD HUMID THIS AFT...AND WITH MODERATE
DYNAMICS MOVING ON THU...CONCERN IS THAT SYSTEM MAY BE STRONGER
THAN THE CURRENT MODELS HAVE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
TENDENCY OF THE MODELS IS A LITTLE FURTHER EAST WITH THE
HURRICANE. HOWEVER...STILL CLOSE ENOUGH TO BRING SOME SHOWERS
AND STORMS TO THE AREA LATER SATURDAY INTO SUNDAY. SYSTEM IS
MOVING FAST ENOUGH NOW...THAT LITTLE POTENTIAL FOR RAIN WILL
BE LEFT AFTER SUNDAY EVENING.

MAIN CHANGE WAS TO EDGE HIGHER POPS JUST A LITTLE TO THE WEST.

MAIN CONCERN REMAINS THAT IS SOME HINT IN THE MODEL DATA OF A PRE
RNFL EVENT PERHAPS REACHING AS FAR NORTH/WEST AS SE PA BY SAT
MORNING...WITH THE GREATEST THREAT OF TROPICAL RNFL SEEMINGLY FROM
SAT NGT INTO EARLY SUNDAY. OVERALL THE LATEST TREND IS FOR A MORE
EASTERLY...MAINLY OFFSHORE TRACK BEFORE MDL DIFFS ARISE ON
POTENTIAL LANDFALL SUNDAY. THERE WILL BE A VERY TIGHT RNFL
GRADIENT ON THE WRN SIDE OF THE TROPICAL SYSTEM.

WHILE THERE IS STILL PLENTY OF UNCERTAINTY IN THE TRACK OF
HURRICANE IRENE AT THESE RANGES...IT LOOKS LIKE PORTIONS OF
CENTRAL AND ESPECIALLY WRN PA COULD MAKE IT THROUGH THIS SYSTEM
LARGELY UNSCATHED.

IRENE IS EVENTUALLY ABSORBED INTO A LG SCALE TROUGH PROGRESSING
EWD THROUGH SERN CANADA EARLY NEXT WEEK. SUBSIDENCE AND REBOUNDING
HEIGHTS ALOFT IN THE WAKE OF IRENE SHOULD AFFORD A SEASONABLY WARM
AND MAINLY DRY START NEXT WEEK.

EXPECT MOST OF MONDAY INTO WED TO BE DRY...WITH TEMPS TYPICAL OF
LATE AUG.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A COLD FRONT WILL SLOWLY PUSH SE ACROSS PENNSYLVANIA
TODAY...PRODUCING GUSTY TSRA ACROSS THE NW MTNS DURING THE PRE-
DAWN HOURS. LATEST RADAR TRENDS SUGGEST A PERIOD OF IFR VSBYS
POSSIBLE AT BFD BTWN 06Z-08Z. THE APPROACHING LINE OF TSRA SHOULD
DISSIPATE AS IT MOVES INTO THE CENTRAL MTNS LATER THIS
MORNING...DUE TO BOUNDARY LYR COOLING/STABILIZING. HOWEVER...DIURNAL
HEATING COULD CAUSE GUSTY TSRA TO REDEVELOP ALONG COLD FRONT THIS
AFTN ACROSS EASTERN PA.

MODEL SOUNDINGS SUGGEST MVFR CIGS AND SCT SHRA COULD ACCOMPANY
THE COLD FRONT PASSAGE BTWN 11Z-18Z ACROSS THE WESTERN AND CENTRAL
MTNS. HOWEVER...IMPROVING CONDS BY AFTN EXPECTED...AS DRIER AIR
FOLLOWS THE COLD FRONT PASSAGE.

CLEARING SKIES AND LGT WINDS EXPECTED TONIGHT...AS HIGH PRESSURE
ARRIVES. SUCH CONDS WILL BE FAVORABLE FOR FOG DEVELOPMENT...ESP
ACROSS THE NW MTNS...WHERE MOS INDICATES IFR VSBYS.

OUTLOOK...
FRI...EARLY FOG W MTNS. OTHERWISE...NO SIG WX EXPECTED.
SAT...SCT AFTN THUNDERSTORM IMPACTS POSSIBLE SE PA. HEAVY RAIN
AND STRONG WINDS POSSIBLE SE PA SAT NITE.
SUN...HEAVY RAIN AND STRONG WINDS POSSIBLE SE PA.
MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN/RXR/STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...MARTIN/STEINBUGL
LONG TERM...MARTIN/STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Aug 25, 12:48 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1248 AM EDT THU AUG 25 2011

PAZ012-018-019-025>028-033>036-041-042-045-046-049>053-056>059-
063>066-260500-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1248 AM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE ACROSS PENNSYLVANIA TODAY AND MAY PRODUCE
STRONG TO LOCALLY SEVERE THUNDERSTORMS. THE GREATEST RISK FOR
SEVERE WEATHER IS OVER EASTERN AREAS. IN ADDITION...HEAVY
CONVECTIVE RAINFALL IS POSSIBLE WHICH COULD LEAD TO FLOODING.

HURRICANE IRENE IS FORECAST TO TRACK ALONG OR JUST EAST OF THE
MID ATLANTIC COAST THIS WEEKEND. THIS TROPICAL SYSTEM MAY BRING
HEAVY RAIN AND GUSTY WINDS TO EASTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-024-037-260500-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-TIOGA-
1248 AM EDT THU AUG 25 2011

...SEVERE THUNDERSTORM WATCH 806 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE ACROSS PENNSYLVANIA TODAY AND MAY PRODUCE
STRONG TO LOCALLY SEVERE THUNDERSTORMS. THE GREATEST RISK FOR
SEVERE WEATHER IS OVER EASTERN AREAS. IN ADDITION...HEAVY
CONVECTIVE RAINFALL IS POSSIBLE WHICH COULD LEAD TO FLOODING.

HURRICANE IRENE IS FORECAST TO TRACK ALONG OR JUST EAST OF THE
MID ATLANTIC COAST THIS WEEKEND. THIS TROPICAL SYSTEM MAY BRING
HEAVY RAIN AND GUSTY WINDS TO EASTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE.

In the hours before

Special weather statement, Aug 25, 12:41 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 AM EDT THU AUG 25 2011

PAZ004-250515-
WARREN PA-
1241 AM EDT THU AUG 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN
COUNTY...

AT 1242 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF FREWSBURG TO 13 MILES WEST OF ELGIN...MOVING EAST AT
60 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT COLUMBUS...SUGAR GROVE...RUSSELL AND
YOUNGSVILLE.

LAT...LON 4200 7892 4193 7892 4169 7961 4170 7962
      4200 7961

FORECASTER:
Local storm report, Aug 25, 1:55 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 AM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     WARREN                  41.84N  79.14W
08/25/2011                   WARREN             PA   911 CALL CENTER

            ONE LARGE LIMB AND WIRES DOWN

&&

EVENT NUMBER CTP1100383

STEINBUGL
Special weather statement, Aug 25, 1:59 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 AM EDT THU AUG 25 2011

PAZ004>006-010-250630-
ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
159 AM EDT THU AUG 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTH CENTRAL
ELK...NORTHWESTERN POTTER AND WARREN COUNTIES...

AT 154 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHWEST OF RICHBURG TO MARSHBURG TO 7 MILES SOUTHWEST OF
HYDETOWN...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT SHEFFIELD...SHINGLEHOUSE AND PORT ALLEGANY.

LAT...LON 4200 7772 4168 7819 4154 7896 4162 7897
      4163 7962 4184 7961 4196 7912 4201 7899

FORECASTER:
Special weather statement, Aug 25, 2:30 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 AM EDT THU AUG 25 2011

PAZ004>006-010-011-037-250715-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-TIOGA PA-WARREN PA-
230 AM EDT THU AUG 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ELK...
NORTHERN POTTER...NORTHWESTERN CAMERON...NORTHWESTERN TIOGA...
SOUTHEASTERN MCKEAN AND SOUTHEASTERN WARREN COUNTIES...

AT 226 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STANNARDS TO CYCLONE TO 6 MILES SOUTHEAST OF TIDIOUTE...MOVING EAST
AT 50 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. VERY HEAVY RAIN WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT OSWAYO...JAMES
CITY...ULYSSES...DENTON HILL STATE PARK AND LYMAN RUN STATE PARK.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446...STATE ROAD 449.

LAT...LON 4173 7759 4157 7842 4160 7896 4162 7897
      4163 7948 4180 7865 4201 7821 4200 7701

FORECASTER: STEINBUGL
Special weather statement, Aug 25, 2:52 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 AM EDT THU AUG 25 2011

PAZ010-011-250715-
CAMERON PA-ELK PA-
252 AM EDT THU AUG 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK AND WEST CENTRAL
CAMERON COUNTIES...

AT 243 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM JAMES
CITY TO KNOX...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WILCOX...RIDGWAY AND ST. MARYS.

LAT...LON 4143 7907 4146 7906 4145 7897 4155 7896
      4160 7887 4156 7814 4155 7814 4125 7874
      4137 7897 4135 7902 4134 7910 4142 7910

FORECASTER:

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:41 AM EDTSpecial Weather StatementCTPWarren34 min
Aug 25, 12:54 AM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren66 min
Aug 25, 1:19 AM EDTAreal Flood AdvisoryCTPWarren3 hr
Aug 25, 1:59 AM EDTSpecial Weather StatementCTPMcKean, Warren31 min
Aug 25, 2:30 AM EDTSpecial Weather StatementCTPMcKean, Potter45 min
Aug 25, 2:52 AM EDTSpecial Weather StatementCTPElk23 min
Aug 25, 3:22 AM EDTSpecial Weather StatementCTPPotter, Tioga53 min
Aug 25, 3:59 AM EDTSpecial Weather StatementCTPWarren31 min
Aug 25, 4:10 AM EDTSpecial Weather StatementCTPClearfield, Clinton, Lycoming65 min
Aug 25, 4:53 AM EDTSpecial Weather StatementCTPLycoming, Sullivan67 min
Aug 25, 4:56 AM EDTSpecial Weather StatementCTPCambria64 min
Aug 25, 5:01 AM EDTSpecial Weather StatementCTPClearfield59 min
Aug 25, 5:55 AM EDTSpecial Weather StatementCTPBedford, Blair, Huntingdon, Juniata, Mifflin, Snyder and 1 more35 min
Aug 25, 6:29 AM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry, Snyder46 min
Aug 25, 6:32 AM EDTSpecial Weather StatementCTPHuntingdon43 min
Aug 25, 6:46 AM EDTSpecial Weather StatementCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan and 1 more59 min
Aug 25, 7:09 AM EDTSpecial Weather StatementCTPLancaster36 min
Aug 25, 7:16 AM EDTSpecial Weather StatementCTPCumberland, Dauphin, Juniata, Lebanon, Perry59 min
Aug 25, 7:51 AM EDTSpecial Weather StatementCTPAdams, York54 min
Aug 25, 8:04 AM EDTSpecial Weather StatementCTPColumbia26 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.